The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Feeling so much better


#1

Hi all
I don’t want to curse me feeling better but also wanted you to all know that I’m currently on 160mg of propanolol and I’m feeling good. My dizziness is barely there and i notice it if i haven’t eaten or if I’m to tired but it’s hardly there at all anymore. I’ve stopped drinking caffeine to see if it would help with the popping in my ears and it’s seemed to of helped a lot, I’ve noticed that chocolate makes them quite bad aswell so trying to stay away from this also to see if a big difference will be made. I’m ill at the moment had a really bad cold and not experienced anymore dizziness, only thing that is ramped up is my tinnitus and everyday that goes by that seems to die back down also so fingers crossed. I have to say my bad times haven’t been here since January 2017 and novemeber 2017 I had another bad spell and I find that I was never as bad as some of you poor guys but I hope I stay getting better and that it never comes back bad. I’ve really struggled with the anxiety that this brings and that’s my main worry still to this day but I hope that as time goes on and I realise I am going to be ok that this will disappear to. Hope everyone is doing as good as they can be!!


#2

Great stuff!

Yes red wine and coffee in excess of two cups a day makes my ear ‘pop/bubble’


#3

How weird is that. I woke up this morning thinking of you, and actually thought hadn’t seen you here for a while and somehow I knew you were better. Sorry if that sounds spooky (my father and I used to do that all the time, 264 miles apart). Suspect it’s because we both take Propranolol, I feel an affinity towards you.

No way on here would you find anybody who would want to curse you for escaping from the grips of MAV. Everybody will rejoice with you. Believe me.

I’m not a bit surprised. You are young and fit and healthy aside from the MAV and with two little ones plenty to occupy you and keep you busy. I think Propranolol is excellent at higher doses. I know one hears of people only taking 20mg and being fine but I think they are very much the exception. I lost a year on too low a dose for my symptoms, 130mg. The extra made the difference.

All the best and hope you continue to thrive. Just watch out for your triggers. Helen


#4

Google ‘medicalnewstoday.com’ and search ‘what is a vestibular migraine’. About best explanation I’ve found looking quickly around. Helen


#5

This is amazing @Jessyka_Nettleton so happy to hear ur doing well :slight_smile: I’m also on propranolol but only 100mg could I ask did you get any relief at lower doses or was it only when going higher ? So happy to hear ur doing well and long may it continue :slight_smile:


#6

That’s weird isn’t it, lovely though that you thought that. I always think I’m going to curse myself, it’s hard to not constantly worry still, I even think that it’s something else sometimes but then I think my migraine preventive is working so it must be MAV. They defo keep me busy and I never have time to mope around and thank them so much for that because they defo have made me get better. I also really pushed myself from the beginning I still went to cinema etc even though it was awful and found it eventually got better. I will defo be keeping away from them :slight_smile:
Thank you Helen xx


#7

Hi Amy,
I found I had some relief but I still had the dizziness, it would come through easier on the lower dose. When I went to my gp, she double my dose and explained that 80mg is only the beginning dose to treat migraines. I also found even though I doubled the dose I didn’t get any of the side effects that I had previously upping the doses. How are you feeling on the prop does it give you any relsease at all? X


#8

Hi Jessyka
It is good to hear that you are feeling good. I am in a similar situation but am taking Pizotifen. The dizziness has gone for me too but like you I am still having ear problems including tinnitus . I also found that when I had a cold my ears got worse, but that is normal I suppose - can’t avoid bugs in my job as I work with university students who like to share their germs! I have been on an elimination diet but was allowed decaf tea and coffee - thank goodness - and I have yet to find out what my triggers are - I suspect red wine might be one of them . I am not sure when I can start re-introducing food and wait for Dr S to tell me! I hope you continue to stay well :blush: it is really encouraging.


#9

This is definitely a good article - very easy to read and might be good to show relatives that don’t get it!


#10

Yes Jan, my thoughts exactly. I’d add in an employer there too for plp who work in smaller establishments
without OT and Personnel departments.

Oh, does anyone have relatives that DO? Apart from those that live with it as you do, that is. Only four relatives/friends do I have, two of them had had vertigo and the other two have straight migraine. Helen


#11

yay!! so happy for you!


#12

Thanks so much @Jessyka_Nettleton that’s really helpful . I found it took the pressure down and some of the dizziness but not completely so I do wonder if going to 160 would help. :slight_smile: could I ask how long it took after upping the dose to notice a difference . I actually tolerate prop pretty well so this may be a good choice for me although dr s wasn’t keen on proprananol xx


#13

Honestly I noticed it about two days after. Unless that was all in my head. I defo notice the dizziness coming back if I don’t take it ( taking it late ) I will feel really good all day sometimes and then it gets to about 8 and I will be a tad dizzy and it reminds me that I haven’t taken it. I think i forgot because of how normal I feel. Oh is he not keen on it how come do you know? I’ve taken to it quite well, and a lot of my migraine sufferer friends all take it and live normal lives because of it to.


#14

That’s brilliant! It’s strange because since my dizziness and things have got better my ears seem to of gotten worse which I find very odd. I understand I am ill at the moment so that could be something to do with it also, but I’m not as bad as I was a few days ago but maybe they take time to go back down to the normal level lol. What problems with your ears are you suffering with? To be honest the caffeine for me came from my Coke Zero! And I was drinking a lot of it. So I’ve cut it out was awful for the first couple of days. Orange is a huge trigger for me, caffeine and I think choc ( unfortunately) however they don’t really make me dizzy anymore just my ears get worse. I hope I do to and I wish the same for you :slight_smile:


#15

Thanks @Jessee that’s amazing :slight_smile: I think I’ll doible the dose before giving up just to see if it helps . He said it’s used for more pain migraine and as I don’t get get pain it wouldn’t help my dizziness, I also get bad light sensitivity and foggy head not sure if you had any of this ? However I have to disagree as have read loads take it . I may up the dose and just see what happens it may end up being the best thing I do you never know :slight_smile:


#16

Well my friend doesn’t have pain she has bad aura and use to get them daily, and it took all that away for her. I had the sensitivity when it first happened and I do have painful eyes when I first go outside etc, but a lot of that stuff went on it’s own to be honest, it was just the dizziness and the ear fluctuations that’s hung around for me. Xx


#17

But yeah please double and give it some more time, if it’s even improved it slightly I bet it works wonders for you. This is the first med I’ve ever taken for this aswell x


#18

Thanks so much for the help @Jessyka_Nettleton means a lot I def won’t give up till I reach a good dose :slight_smile: I also get daily aura never knew that could be possible :grimacing: does your friend also take 160? I actually thought 100 was high my gp said some take 40mg and it works :confused: so odd how everyone is different x


#19

She actually only takes 80 two 40s a day. She use to literally go blind it was so bad. But she hasn’t had a migraine In over a year now. I hope you find so much more relief if you do go up especially as you’ve seen improvements already. Keep me updated on how you go! Xx


#20

Have you never been curious enough to read the leaflet in every pack, Plp take 300mf+ for various heart conditions. Dosage for migraine is 80-160mg. KathyD on this forum had success with four years on 240mg, and I read recommended doses up to 360mg in some literature before now. The Trouble and the restricting factor is Propranolol slows your pulse rate, and lowers blood pressure. That’s what it was designed to do. (Migraine prevention is just a sideline). It’s these properties that mean many GP’s are wary of it as they are supposedly responsible for our general health. And some like to keep a bit of ‘wiggle room’ at the top in case of future relapse. Helen